Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 015, 22 pages      arXiv:2107.04653

An Atiyah Sequence for Noncommutative Principal Bundles

Kay Schwieger a and Stefan Wagner b
a) iteratec GmbH, Zettachring 6, 70567 Stuttgart, Germany
b) Blekinge Tekniska Högskola, SE-371 79 Karlskrona, Sweden

Received July 26, 2021, in final form February 21, 2022; Published online March 07, 2022

We present a derivation-based Atiyah sequence for noncommutative principal bundles. Along the way we treat the problem of deciding when a given $^*$-automorphism on the quantum base space lifts to a $^*$-automorphism on the quantum total space that commutes with the underlying structure group.

Key words: Atiyah sequence; noncommutative principal bundle; freeness; factor system.

pdf (499 kb)   tex (35 kb)  


  1. Arnlind J., Tiger Norkvist A., Noncommutative minimal embeddings and morphisms of pseudo-Riemannian calculi, J. Geom. Phys. 159 (2021), 103898, 17 pages, arXiv:1906.03885.
  2. Arnlind J., Wilson M., On the Chern-Gauss-Bonnet theorem for the noncommutative 4-sphere, J. Geom. Phys. 111 (2017), 126-141, arXiv:1604.01159.
  3. Arnlind J., Wilson M., Riemannian curvature of the noncommutative 3-sphere, J. Noncommut. Geom. 11 (2017), 507-536, arXiv:1505.07330.
  4. Atiyah M.F., Complex analytic connections in fibre bundles, Trans. Amer. Math. Soc. 85 (1957), 181-207.
  5. Batty C.J.K., Carey A.L., Evans D.E., Robinson D.W., Extending derivations, Publ. Res. Inst. Math. Sci. 20 (1984), 119-130.
  6. Baum P.F., De Commer K., Hajac P.M., Free actions of compact quantum groups on unital $C^*$-algebras, Doc. Math. 22 (2017), 825-849, arXiv:1304.2812.
  7. Baum P.F., Hajac P.M., Matthes R., Szymanski W., Noncommutative geometry approach to principal and associated bundles, arXiv:math.DG/0701033.
  8. Beggs E.J., Majid S., Quantum Riemannian geometry, Grundlehren der mathematischen Wissenschaften, Vol. 355, Springer, Cham, 2020.
  9. Brzeziński T., Hajac P.M., The Chern-Galois character, C. R. Math. Acad. Sci. Paris 338 (2004), 113-116, arXiv:math.KT/0306436.
  10. Ćaćić B., Mesland B., Gauge theory on noncommutative Riemannian principal bundles, Comm. Math. Phys. 388 (2021), 107-198, arXiv:1912.04179.
  11. Dalec'kiǐ J.L., Kreǐn M.G., Stability of solutions of differential equations in Banach space, Translations of Mathematical Monographs, Vol. 43, Amer. Math. Soc., Providence, R.I., 1974.
  12. Dąbrowski L., Grosse H., Hajac P.M., Strong connections and Chern-Connes pairing in the Hopf-Galois theory, Comm. Math. Phys. 220 (2001), 301-331, arXiv:math.QA/9912239.
  13. Dąbrowski L., Sitarz A., Noncommutative circle bundles and new Dirac operators, Comm. Math. Phys. 318 (2013), 111-130, arXiv:1012.3055.
  14. Dąbrowski L., Sitarz A., Zucca A., Dirac operators on noncommutative principal circle bundles, Int. J. Geom. Methods Mod. Phys. 11 (2014), 1450012, 29 pages, arXiv:1305.6185.
  15. De Commer K., Yamashita M., A construction of finite index ${\rm C}^*$-algebra inclusions from free actions of compact quantum groups, Publ. Res. Inst. Math. Sci. 49 (2013), 709-735, arXiv:1201.4022.
  16. Dubois-Violette M., Dérivations et calcul différentiel non commutatif, C. R. Acad. Sci. Paris Sér. I Math. 307 (1988), 403-408.
  17. Dubois-Violette M., Kriegl A., Maeda Y., Michor P.W., Smooth $*$-algebras, Progr. Theoret. Phys. Suppl. 144 (2001), 54-78, arXiv:math.QA/0106150.
  18. Echterhoff S., Nest R., Oyono-Oyono H., Principal non-commutative torus bundles, Proc. Lond. Math. Soc. 99 (2009), 1-31, arXiv:0810.0111.
  19. Ellwood D.A., A new characterisation of principal actions, J. Funct. Anal. 173 (2000), 49-60.
  20. Forsyth I., Rennie A., Factorisation of equivariant spectral triples in unbounded $KK$-theory, J. Aust. Math. Soc. 107 (2019), 145-180, arXiv:1505.02863.
  21. Hannabuss K.C., Mathai V., Noncommutative principal torus bundles via parametrised strict deformation quantization, in Superstrings, Geometry, Topology, and $C^\ast$-Algebras, Proc. Sympos. Pure Math., Vol. 81, Amer. Math. Soc., Providence, RI, 2010, 133-147, arXiv:0911.1886.
  22. Iochum B., Masson T., Crossed product extensions of spectral triples, J. Noncommut. Geom. 10 (2016), 65-133, arXiv:1406.4642.
  23. Ivankov P., Quantization of noncompact coverings, arXiv:1702.07918.
  24. Kobayashi S., Nomizu K., Foundations of differential geometry. Vol. II, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1996.
  25. Landi G., van Suijlekom W., Principal fibrations from noncommutative spheres, Comm. Math. Phys. 260 (2005), 203-225, arXiv:math.QA/0410077.
  26. Lecomte P.B.A., Sur la suite exacte canonique associée à un fibré principal, Bull. Soc. Math. France 113 (1985), 259-271.
  27. Mac Lane S., Homology, Classics in Mathematics, Springer-Verlag, Berlin - Heidelberg, 1995.
  28. Meir E., Hopf cocycle deformations and invariant theory, Math. Z. 294 (2020), 1355-1395, arXiv:1804.00289.
  29. Neeb K.-H., Lie group extensions associated to projective modules of continuous inverse algebras, Arch. Math. (Brno) 44 (2008), 465-489, arXiv:0802.2993.
  30. Neshveyev S., Duality theory for nonergodic actions, Münster J. Math. 7 (2014), 413-437, arXiv:1303.6207.
  31. Phillips N.C., Equivariant $K$-theory and freeness of group actions on $C^*$-algebras, Lecture Notes in Math., Vol. 1274, Springer-Verlag, Berlin, 1987.
  32. Rieffel M.A., Proper actions of groups on $C^*$-algebras, in Mappings of Operator Algebras (Philadelphia, PA, 1988), Progr. Math., Vol. 84, Birkhäuser Boston, Boston, MA, 1990, 141-182.
  33. Rieffel M.A., A global view of equivariant vector bundles and Dirac operators on some compact homogeneous spaces, in Group Representations, Ergodic Theory, and Mathematical Physics: a Tribute to George W. Mackey, Contemp. Math., Vol. 449, Amer. Math. Soc., Providence, RI, 2008, 399-415, arXiv:math.DG/0703496.
  34. Schwieger K., Wagner S., Part I, Free actions of compact Abelian groups on ${\rm C}^*$-algebras, Adv. Math. 317 (2017), 224-266, arXiv:1505.00688.
  35. Schwieger K., Wagner S., Part II, Free actions of compact groups on $\rm C^*$-algebras, J. Noncommut. Geom. 11 (2017), 641-668, arXiv:1508.07904.
  36. Schwieger K., Wagner S., Part III, Free actions of compact quantum groups on ${\rm C}^*$-algebras, SIGMA 13 (2017), 062, 19 pages, arXiv:1701.05895.
  37. Schwieger K., Wagner S., Noncommutative coverings of quantum tori, Math. Scand. 126 (2020), 99-116, arXiv:1710.09396.
  38. Schwieger K., Wagner S., Lifting spectral triples to noncommutative principal bundles, Adv. Math. 396 (2022), 108160, 36 pages, arXiv:2012.15364.
  39. Wagner S., Free group actions from the viewpoint of dynamical systems, Münster J. Math. 5 (2012), 73-97, arXiv:1111.5562.
  40. Wagner S., Secondary characteristic classes of Lie algebra extensions, Bull. Soc. Math. France 147 (2019), 443-453, arXiv:1707.08412.
  41. Wahl C., Index theory for actions of compact Lie groups on $C^*$-algebras, J. Operator Theory 63 (2010), 217-242, arXiv:0707.3207.

Previous article  Next article  Contents of Volume 18 (2022)